By: Terry Graedon April 24, 2017 5 Comments
    Is There Any Hope for Severe Hair Loss?

    Severe hair loss would distress anyone, but we never expect children to become partly or completely bald. Yet sometimes they develop a condition called alopecia areata that can result in large patche…

    By: Joe Graedon March 3, 2016 16 Comments
    Is There Any Natural Way to Stop Hair Loss?

    Q. Every time I shower there is more hair around the drain. I used to have nice, thick hair but it is thinning rapidly and I would like to do something to slow or stop my hair loss. Is dandruff a cont…

    By: Terry Graedon August 21, 2014 0 Comments
    A High-Tech Cancer Drug Offers Hope Against Seve…

    A high-tech anti-cancer drug may offer may eventually offer an effective treatment for serious baldness. Alopecia areata is the medical term for a mysterious autoimmune condition that leads to disfigu…

    By: Terry Graedon August 18, 2014 9 Comments
    Is Hair Loss a Minor Side Effect? Many Drugs May…

    Q. I have heard that many medications can cause hair loss. Is this side effect temporary? Does the hair grow back when the drug is stopped? A. A surprising number of medications can cause temporary ha…

    By: Terry Graedon October 7, 2013 90 Comments
    Hair Loss Side Effect from Beta Blockers Is Deva…

    Q. I am very upset about a side effect of beta blockers. These drugs are widely prescribed for blood pressure and other problems and a huge number of people are taking them. But they make our hair fal…

    By: Joe Graedon March 7, 2013 6 Comments
    Reversing Male Pattern Baldness Naturally?

    Q. My son is 23 years old and developing male pattern baldness. I heard that saw palmetto might work like Propecia and block an enzyme that causes the problem. He wants to try saw palmetto but I am af…

    By: Terry Graedon December 20, 2012 7 Comments
    Distressing Drug-Induced Hair Loss from Atenolol

    Q. I used to have a full head of hair but over the last three years it has been thinning at an alarming rate. I wonder if any of my medications could be responsible for this problem. I take atenolol f…

    By: Terry Graedon November 8, 2012 6 Comments
    Can Women Benefit From Men’s Baldness Pill…

    Q. My dermatologist prescribed Propecia for hair thinning, but I was surprised to read in the accompanying literature that it is for men only. I take Premarin and wonder if there will be a drug intera…

    By: Terry Graedon December 26, 2011 60 Comments
    Blood Pressure Pills and Hair Loss

    Q. At age 49 I still had a thick head of long wavy hair. Then I was prescribed the blood pressure drug lisinopril with HCT. Within three weeks my hair was falling out, along with my eyelashes and eyeb…

    By: Terry Graedon April 10, 2011 30 Comments
    Thinning Hair Linked to Blood Pressure Pill

    Q. I have had thinning hair since I started on blood pressure meds. I had to switch to a short haircut. Since then I have been put on atenolol, Norvasc, Diovan and enalapril. I suspect the beta-blocke…

    By: Terry Graedon October 25, 2010 20 Comments
    Could Drugs Account for Hair Loss?

    Q. I have noticed a lot of hair loss in the last two months. It began after I started three new medications. I asked at the drug store and was told that none of these drugs have hair loss as a side ef…

    By: Joe Graedon May 6, 2009 11 Comments
    Medications May Contribute to Hair Loss

    Q. I am convinced that hormone replacement is contributing to my hair loss along with medications for cholesterol and blood pressure. Some of my friends are also complaining that their hair is thinnin…

    By: Joe Graedon July 23, 2008 223 Comments
    Could Your Blood Pressure Medicine Be Causing Yo…

    Q. I have been taking Toprol XL for about two years for high blood pressure, and my hair is getting so thin you can see through it. Is there any other medication that can replace Toprol XL that would …

    By: Joe Graedon September 4, 2005 1 Comments
    Aromatherapy for Hair Loss

    When we read about aromatherapy for hair loss (treatment for alopecia areata) in the Archives of Dermatology (November 1998)* we were astounded. The Scottish dermatologists stated that: "Cedarwood, l…